Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 253, NWS Raleigh, NC

July 23, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2011, 3:15 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 3:15 PM EDT (19:15 UTC)
Expired
Jul 23, 2011, 4:00 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:37 PM EDTTSTM WND DMG2 Ene Newton Grove, NCSAMPSON CO 911 RECEIVED REPORT OF ONE TREE DOWN ACROSS RD AT 1650 GOLDSBORO HWY IN NEWTON GROVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2556 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WUUS52 KRAH 231915
SVRRAH
NCC051-085-101-163-232000-
/O.NEW.KRAH.SV.W.0253.110723T1915Z-110723T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DUNN...OR 15 MILES SOUTHEAST OF
  LILLINGTON...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPIVEY'S CORNER...
  NEWTON GROVE...
  HOBBTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3494 7878 3517 7888 3527 7878 3550 7874
      3553 7837 3531 7832 3523 7824 3520 7816
      3508 7816 3492 7854
TIME...MOT...LOC 1916Z 301DEG 17KT 3529 7856

$$

ELLIS
2 follow-up statements
694 
WWUS52 KRAH 231933
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT SAT JUL 23 2011

NCC051-085-101-163-232000-
/O.CON.KRAH.SV.W.0253.000000T0000Z-110723T2000Z/
CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC-
333 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN SAMPSON...EAST CENTRAL HARNETT...SOUTHWESTERN JOHNSTON
AND EASTERN CUMBERLAND COUNTIES...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SPIVEY'S
CORNER...OR 19 MILES NORTHWEST OF CLINTON...MOVING SOUTHEAST AT 20
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... AUTRYVILLE...NEWTON
GROVE...SALEMBURG...ROSEBORO AND HOBBTON.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3494 7878 3517 7888 3542 7861 3553 7837
      3532 7833 3523 7824 3520 7816 3508 7816
      3492 7854
TIME...MOT...LOC 1934Z 301DEG 17KT 3525 7847

$$

ELLIS
709 
WWUS52 KRAH 231957
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT SAT JUL 23 2011

NCC051-085-101-163-232007-
/O.EXP.KRAH.SV.W.0253.000000T0000Z-110723T2000Z/
CUMBERLAND NC-JOHNSTON NC-HARNETT NC-SAMPSON NC-
357 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON...EAST
CENTRAL HARNETT...SOUTHWESTERN JOHNSTON AND EASTERN CUMBERLAND
COUNTIES EXPIRES AT 400 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3494 7878 3517 7888 3542 7861 3553 7837
      3532 7833 3523 7824 3520 7816 3508 7816
      3492 7854
TIME...MOT...LOC 1957Z 301DEG 17KT 3519 7836

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 23, 3:00 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT SAT JUL 23 2011

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER OUR REGION TODAY THEN
DRIFT WEST ON SUNDAY. EXTREMELY DANGEROUS HOT CONDITIONS WILL
PERSIST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 255 PM...

EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL NORTH
CAROLINA THROUGH THIS EVENING WITH A HEAT ADVISORY FOR THE
NORTHWEST PIEDMONT. WITH MINIMALLY COOLER TEMPERATURES AND
MINIMALLY DRIER AIR SUNDAY... NO WARNINGS AT THIS TIME... A HEAT
ADVISORY ROCKINGHAM EAST NORTHEAST TO GOLDSBORO.

DEWPOINTS IN PARTS OF CENTRAL NORTH CAROLINA DROPPED INTO THE MID
60S FRIDAY. THIS HAS BEEN THE CASE TODAY ONCE AGAIN.

VORTICITY CENTER OVER THE VIRGINIA MOUNTAINS TO MOVE EAST
SOUTHEAST OVERNIGHT... THUNDERSTORM COVERAGE EARLY TONIGHT WILL
WARRANT CHANCE POPS IN SPOTS WITH DECREASING COVERAGE LATE EVENING
BUT PERSISTING INTO THE LATE NIGHT. LOW TEMPERATURES MID TO UPPER
70S.

A VERY MINOR DROP IN THICKNESS AND 850 MILLIBAR TEMPERATURES
FORECAST BY THE MODELS FOR SUNDAY. PRESSURE HEIGHTS FALL SUNDAY
AFTERNOON IN RESPONSE TO A BROAD TROUGH MOVING THROUGH NEW ENGLAND
AND THE MID ATLANTIC STATES SUNDAY AFTERNOON. FORECAST VERTICAL
AIR MASS PROFILES LITTLE CHANGED FROM THAT OF TODAY. WITH THE BEST
WINDS AGAIN OVER THE SOUTH AND EAST... THESE AREAS SLIGHTLY
PREFERRED FOR AFTERNOON CONVERGENCE AND CONVECTION... BUT CHANCES
REMAIN SLIGHT AT THIS TIME. TEMPERATURES PERHAPS TO TAKE ANOTHER
DEGREE FALL FROM THE PREVIOUS DAY. DEWPOINTS AGAIN MAY SLIP INTO
THE MID 60S IN SPOTS. CURRENT FORECAST WOULD JUSTIFY A HEAT
ADVISORY FOR PARTS OF OUR EXTREME SOUTH AND SOUTHEAST. AFTERNOON
HIGH TEMPERATURES MID 90S TO NEAR 100. MOSTLY MID 70S FOR LOWER
TEMPERATURES.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT...
AS OF 255 PM SATURDAY...

MON AND MON NIGHT: THE RETROGRESSION OF THE SUB-TROPICAL RIDGE...AND
ASSOCIATED HEIGHT FALLS ATTENDING A MID LEVEL TROUGH EXTENDING FROM
THE BASE OF AN UPPER LOW FORECAST TO AMPLIFY ACROSS SOUTHERN
CANADA...WILL RESULT IN IMPROVED FORCING AND DEEP MOISTURE AND
CONSEQUENT INCREASED PROBABILITY/COVERAGE OF SHOWERS AND
THUNDERSTORMS THIS PERIOD. PROJECTED LOW LEVEL THICKNESSES IN THE
1435 TO 1445 METER RANGE WOULD SUPPORT HIGH TEMPERATURES STILL IN
THE MIDDLE TO UPPER 90S...BUT THE AFOREMENTIONED INCREASING DEEP
LAYER MOISTURE AND ASSOCIATED CLOUDS/STORMS INSTEAD FAVOR TEMPS 2-3
DEGREES LOWER ON AVERAGE...GENERALLY IN THE 92 TO 97 DEGREE RANGE.

TUE AND TUE NIGHT: THE CONSENSUS OF NWP GUIDANCE INDICATES THE MID
LEVEL TROUGH AXIS AND ASSOCIATED MOIST AXIS -- AND THE ATTENDING
SURFACE TROUGH/CONVERGENCE AXIS -- WILL DRIFT SOUTHEASTWARD ACROSS
THE SANDHILLS...SOUTHERN PIEDMONT...AND CENTRAL-SOUTHERN COASTAL
PLAIN TUE AFTERNOON...WHERE SCATTERED CONVECTION WILL BE MOST LIKELY
TO DEVELOP. TO THE NORTH...ROUGHLY NORTH OF HWY 64...DEEP LAYER
DRYING AND LIGHT NORTHERLY LOW LEVEL FLOW SHOULD RESULT PARTLY TO
MOSTLY SUNNY SKIES AND LESS THAN 15 PERCENT CHANCE OF STORMS. THIS
SHOULD ALSO BE THE LEAST HOT PORTION OF THE FORECAST...WITH HIGHS
GENERALLY IN THE LOWER TO MIDDLE 90S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 235 PM SATURDAY...

MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT REGARDING THE
RE-ESTABLISHMENT OF THE SUB-TROPICAL RIDGE OVER THE MIDDLE ATLANTIC
REGION THIS PERIOD. AS SUCH...TEMPERATURES WILL CLIMB STEADILY FROM
THE MIDDLE TO UPPER 90S WED TO UPPER 90S TO AROUND 100 DEGREES
FRI-SAT...WITH LIMITED DIURNAL CONVECTIVE COVERAGE OVER CENTRAL NC.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 205 PM...

SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF HIGHWAY 64 AT
THIS TIME WITH OTHER SHOWERS TO ADVECT INTO THE TRIAD AREA FROM
THE WEST AND NORTHWEST SHORTLY. VFR CONDITIONS OUTSIDE THESE
SHOWERS THROUGH THE TAF PERIOD WITH THE EXCEPTION OF SOME MVFR
HAZE OR FOG NEAR SUNRISE WHERE RAINS ARE HEAVIEST THIS AFTERNOON.
SHOWERS WILL DECREASE IN COVERAGE AFTER 11 PM WITH A FEW SHOWERS
PERSISTING WELL PAST MIDNIGHT. GUSTY WINDS IN EXCESS OF 30 MPH
TODAY IN DOWNDRAFTS... WELL AWAY FROM ANY STORMS.

SIMILAR CONDITIONS FORECAST FOR SUNDAY AFTERNOON... THEN
THUNDERSTORM COVERAGE MORE WIDESPREAD MONDAY AFTERNOON. A CHANCE
FOR THUNDERSTORMS MAINLY SOUTHEAST TUESDAY AFTERNOON... THEN
SLIGHT MAINLY AFTERNOON RAIN CHANCES INTO THURSDAY. SOME MVFR FOG
OR HAZE PRIOR TO SUNRISE EACH MORNING.

&&

.CLIMATE...
GSO                                    RDU

DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

SAT 23:   99/1952       78/2010        105/1952       76/2010
SUN 24:   96/2010       78/2010        100/2010       79/2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ008>011-024>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY FROM NOON TO 6 PM EDT SUNDAY FOR NCZ078-084>086-
088-089.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ007-021>023-
038-039.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...
CLIMATE...RAH
Hazardous weather outlook, Jul 23, 4:06 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
406 AM EDT SAT JUL 23 2011

NCZ008>011-024>028-040>043-073>078-083>086-088-089-240930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
406 AM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE EXCESSIVE HEAT WARNING MAY NEED TO BE EXTENDED INTO SUNDAY AS
AFTERNOON TEMPERATURES NEAR OR JUST ABOVE 100 DEGREES COMBINED
WITH THE HUMIDITY WILL EQUATE TO HEAT INDICES NEAR 110 DEGREES.

NCZ007-021>023-038-039-240815-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
406 AM EDT SAT JUL 23 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE HEAT ADVISORY MAY NEED TO BE EXTENDED INTO SUNDAY AS AFTERNOON
TEMPERATURES IN THE MID 90S COMBINED WITH THE HUMIDITY WILL EQUATE
TO HEAT INDICES AROUND 105 DEGREES FOR A FEW HOURS.

In the hours before

Local storm report, Jul 23, 9:44 AM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
944 AM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     DOBBINS HEIGHTS         34.90N  79.69W
07/22/2011                   RICHMOND           NC   PUBLIC

            HOMEOWNER AT 124 DOBBINS STREET CALLED TO REPORT TWO
            LARGE OAK TREES UPROOTED CAUSING DAMAGE TO PROPERTY
            FENCES AS WELL AS THE HOUSE

&&

EVENT NUMBER RAH1101051

ELLIS
Special weather statement, Jul 23, 2:06 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
206 PM EDT SAT JUL 23 2011

NCZ074>077-084>086-231900-
HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
206 PM EDT SAT JUL 23 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...LEE AND HOKE COUNTIES THROUGH 300 PM
EDT...

AT 204 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN MOVING ACROSS
HARNETT...SCOTLAND...RICHMOND...MOORE...MONTGOMERY...LEE AND HOKE
COUNTIES.

SOME LOCATIONS IMPACTED
INCLUDE...STAR...BISCOE...SANFORD...ROBBINS...AND CAMP MACKALL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3463 7946 3480 7968 3481 7992 3490 7985
      3505 7988 3512 7993 3511 8007 3537 8005
      3550 8018 3552 7934 3563 7912 3553 7897
      3558 7890 3552 7869 3533 7853 3525 7862
      3519 7909 3495 7903 3483 7919 3484 7935
TIME...MOT...LOC 1804Z 345DEG 4KT 3546 7978

ELLIS
Special weather statement, Jul 23, 2:07 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT SAT JUL 23 2011

NCZ021-022-231930-
FORSYTH-GUILFORD-
207 PM EDT SAT JUL 23 2011

...THUNDERSTORMS WITH STRONG WINDS WILL MOVE ACROSS GUILFORD AND
FORSYTH COUNTIES THROUGH 330 PM EDT...

AT 202 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STONEVILLE TO PILOT
MOUNTAIN...OR ALONG A LINE EXTENDING FROM 15 MILS NORTHWEST OF
WINSTON SALEM TO 25 MILES NORTHWEST OF GREENSBORO...MOVING SOUTHEAST
AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...DONNAHA...RURAL
HALL...STANLEYVILLE...LEWISVILLE...PFAFFTOWN...STOKESDALE...
WALKERTOWN ...AND GREENSBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3614 8044 3627 8045 3625 7954 3610 7954
      3596 7959 3591 7984 3592 8004 3601 8004
      3603 8013 3602 8021 3600 8022 3599 8032
      3597 8040 3599 8043 3603 8044 3609 8052
TIME...MOT...LOC 1806Z 310DEG 17KT 3651 7993 3622 8054

MWS
Special weather statement, Jul 23, 2:16 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT SAT JUL 23 2011

NCZ041-042-231915-
JOHNSTON-WAKE-
216 PM EDT SAT JUL 23 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND WAKE
COUNTIES THROUGH 315 PM EDT...

AT 215 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN MOVING THROUGH JOHNSTON AND WAKE COUNTIES.

SOME LOCATIONS IMPACTED INCLUDE...HOLLY
SPRINGS...ROLESVILLE...CLAYTON...SMITHFIELD...AND...SELMA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3599 7845 3587 7828 3577 7825 3561 7813
      3559 7807 3542 7816 3535 7816 3525 7841
      3526 7849 3552 7869 3561 7899 3586 7891
      3587 7883 3593 7881 3592 7876 3597 7871
      3601 7870 3603 7875 3607 7875 3607 7868
TIME...MOT...LOC 1815Z 294DEG 8KT 3559 7849

ELLIS
Local storm report, Jul 23, 3:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     4 W SMITHFIELD          35.50N  78.41W
07/23/2011                   JOHNSTON           NC   911 CALL CENTER

            NUMEROUS TREES AND POWER-LINES DOWN ALONG HIGHWAY 210
            NEAR BLACK CREEK ROAD.

&&

EVENT NUMBER RAH1101052

CBL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:06 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more54 min
Jul 23, 2:07 PM EDTSpecial Weather StatementRAHForsyth, Guilford83 min
Jul 23, 2:16 PM EDTSpecial Weather StatementRAHJohnston, Wake59 min
Jul 23, 2:29 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston46 min
Jul 23, 2:43 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more28 hr
Jul 23, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson46 min
Jul 23, 3:47 PM EDTSpecial Weather StatementRAHGuilford58 min
Jul 23, 4:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jul 23, 4:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Wilson41 min
Jul 23, 4:44 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson26 min
Jul 23, 5:17 PM EDTSpecial Weather StatementRAHSampson58 min
Jul 23, 5:23 PM EDTSevere Thunderstorm WarningRAHSampson15 min
Jul 23, 5:56 PM EDTSpecial Weather StatementRAHLee64 min
Jul 23, 6:11 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake30 min
Jul 23, 6:41 PM EDTSevere Thunderstorm WarningRAHJohnston32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.